Alert archive / Georgia / Freeze Warnings in 2021

Freeze Warning 6, NWS Jacksonville, FL

April 2, 20219 counties in Georgia

NWS Jacksonville, FL issued this freeze warning at Apr 2, 2021, 2:49 AM EDT for 9 counties in Georgia. It took effect at Apr 3, 2021, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2021, 2:49 AM EDT (06:49 UTC)
In effect from
Apr 3, 2021, 4:00 AM EDT
Expired
Apr 3, 2021, 9:00 AM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Coffee County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 85 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2756 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS72 KJAX 020649
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
249 AM EDT Fri Apr 2 2021

GAZ132>136-151-031300-
/O.NEW.KJAX.FZ.W.0006.210403T0800Z-210403T1300Z/
Coffee-Jeff Davis-Bacon-Appling-Wayne-Pierce-
Including the cities of Douglas, Hazlehurst, Alma, New Lacy, 
Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, 
and Blackshear
249 AM EDT Fri Apr 2 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Coffee, Jeff Davis, Bacon, Appling, Wayne and Pierce 
  Counties.

* WHEN...From 4 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ020-021-023-024-030-031-035-122-136-222-232-236-237-425-GAZ149-
152-153-162-163-165-250-264-350-364-031300-
/O.NEW.KJAX.FR.Y.0007.210403T0800Z-210403T1300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Eastern Alachua-Southern Columbia-Western Clay-
Western Alachua-Western Putnam-Western Duval-Atkinson-Brantley-
Inland Glynn-Echols-Clinch-Inland Camden-Northern Ware-
Northeastern Charlton-Southern Ware-Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Carraway, Normandy, Axson, 
Pearson, Willacoochee, Atkinson, Hickox, Hortense, Nahunta, 
Raybon, Waynesville, Hoboken, Thalmann, Needmore, Statenville, 
Homerville, Colesburg, Tarboro, Waverly, Woodbine, Needham, 
Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, 
and Stephen Foster State Park
249 AM EDT Fri Apr 2 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of southeast Georgia and northeast and 
  northern Florida.

* WHEN...From 4 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
360 
WWUS72 KJAX 021955
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
355 PM EDT Fri Apr 2 2021

GAZ149-152-250-031300-
/O.UPG.KJAX.FR.Y.0007.210403T0800Z-210403T1300Z/
/O.EXA.KJAX.FZ.W.0006.210403T0800Z-210403T1300Z/
Atkinson-Brantley-Northern Ware-
Including the cities of Axson, Pearson, Willacoochee, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Needham,
and Waycross
355 PM EDT Fri Apr 2 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Atkinson, Brantley and Northern Ware Counties.

* WHEN...From 4 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

GAZ132>136-151-031300-
/O.CON.KJAX.FZ.W.0006.210403T0800Z-210403T1300Z/
Coffee-Jeff Davis-Bacon-Appling-Wayne-Pierce-
Including the cities of Douglas, Hazlehurst, Alma, New Lacy, 
Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, 
and Blackshear
355 PM EDT Fri Apr 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Coffee, Jeff Davis, Bacon, Appling, Wayne and Pierce 
  Counties.

* WHEN...From 4 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ225-240-340-031300-
/O.EXA.KJAX.FR.Y.0007.210403T0800Z-210403T1300Z/
Trout River-Central Marion-Western Marion-
Including the cities of Anthony, Burbank, Ocala, Weirsdale, 
and Ocala Airport
355 PM EDT Fri Apr 2 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Trout River, Central Marion and Western Marion 
  Counties.

* WHEN...From 4 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ020-021-023-024-030-031-035-122-136-222-232-236-237-425-GAZ153-
162-163-165-264-350-364-031300-
/O.CON.KJAX.FR.Y.0007.210403T0800Z-210403T1300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Eastern Alachua-Southern Columbia-Western Clay-
Western Alachua-Western Putnam-Western Duval-Inland Glynn-Echols-
Clinch-Inland Camden-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Carraway, Normandy, Thalmann, 
Needmore, Statenville, Homerville, Colesburg, Tarboro, Waverly, 
Woodbine, Winokur, Folkston, St. George, Homeland, Race Pond, 
and Stephen Foster State Park
355 PM EDT Fri Apr 2 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of southeast Georgia and northeast and 
  northern Florida.

* WHEN...From 4 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
912 
WWUS72 KJAX 031300
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
900 AM EDT Sat Apr 3 2021

GAZ132>136-149-151-152-250-031400-
/O.EXP.KJAX.FZ.W.0006.000000T0000Z-210403T1300Z/
Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce-Brantley-
Northern Ware-
Including the cities of Douglas, Hazlehurst, Alma, New Lacy, 
Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson,
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Needham, and Waycross
900 AM EDT Sat Apr 3 2021

...FREEZE WARNING HAS EXPIRED...


$$

FLZ020-021-023-024-030-031-035-122-136-222-225-232-236-237-240-
340-425-GAZ153-162-163-165-264-350-364-031400-
/O.EXP.KJAX.FR.Y.0007.000000T0000Z-210403T1300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Eastern Alachua-Southern Columbia-Trout River-
Western Clay-Western Alachua-Western Putnam-Central Marion-
Western Marion-Western Duval-Inland Glynn-Echols-Clinch-
Inland Camden-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Carraway, Anthony, Burbank, 
Ocala, Weirsdale, Ocala Airport, Normandy, Thalmann, Needmore, 
Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, 
Winokur, Folkston, St. George, Homeland, Race Pond, 
and Stephen Foster State Park
900 AM EDT Sat Apr 3 2021

...FROST ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Apr 2, 1:42 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 2, 1:42 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
142 AM EDT Fri Apr 2 2021

.AVIATION...
[Through 06Z Saturday]

VFR conditions will prevail at the regional terminals. Northerly
surface winds will remain sustained around 10 knots, except around
15 knots and gusty at SGJ. Sustained north-northeasterly surface
winds will then increase to around 15 knots with frequent gusts to
around 25 knots, except around 20 knots with gusts to 30 knots at
SGJ by 14Z. Winds will then shift to northeasterly by 22Z, with
sustained surface speeds decreasing to 10-15 knots, except around
15 knots and gusty at SGJ. Surface winds will then diminish to
5-10 knots at the inland terminals and around 10 knots at the
coastal terminals by 01Z Saturday.

&&

.PREV DISCUSSION [926 PM EDT]...

.NEAR TERM [Through Tonight]...

High pressure continues to build to the northwest and will bring
cool temperatures, breezy winds, and clear skies tonight. Winds
overnight will be 10-15 mph and remain breezy/gusty. Overnight
lows will fall into the mid 30s for inland SE GA and the Suwannee
Valley and upper 30s to lower 40s for the rest of NE FL and at
the coast, which is 10-20 degrees below average for this time of
year. Breezy northerly winds will make temperatures feel even
colder with wind chill values near 30 degrees around sunrise on
Friday. Significant frost is not expected tonight as dewpoint
depressions will be near 10 degrees and winds will remain too
strong.

.SHORT TERM [Friday Through Saturday Night]...

The high pressure will continue to build into the area with the
high pressure ridge extending from the Great Lakes area to the
northern Gulf of Mexico. The ridge will shift to the southeast
with the ridge axis positioned over SE GA late Friday night into
early Saturday morning. The high pressure center will shift
overhead Saturday afternoon/evening and begin to weaken. Dry
conditions are expected through the period, and skies will remain
mostly clear with some high clouds and cumulus possible on
Saturday. North-northeasterly winds will remain slightly elevated
at 15-20 mph on Friday as the high approaches then weaken Friday
night as the ridge axis extends down over SE GA and the pressure
gradient weakens.

Friday will be the coldest day this week with high temperatures only
in the upper 50s in SE GA and the low-to-mid 60s in NE FL. Highs
at the coast will only in in the upper 50s as well due to breezy
northerly winds. Friday night, clear skies and light winds will
allow for excellent radiative cooling conditions that will bring
cold overnight low temperatures. Lows will be in the lower 30s in
SE GA and the Suwannee Valley and middle 30s to lower 40s in the
rest of NE FL and at the coast. Inland frost is likely late Friday
night into early Saturday morning with potentially light freeze
conditions over inland SE GA. MOS Guidance suggests lows near 31
degrees at AMG (the ECMWF MOS even lower with 29 degrees), and
will continue to monitor guidance for lows to determine if a
freeze watch will be needed.

Saturday, temperatures will begin to rise again with highs in the
mid-to-upper 60s across the area and possibly lower 70s in our
inland NE FL zones. Northeasterly winds will weaken as the high
pressure moves just north of the area during the day and then
overhead later on Saturday. Overnight temperatures will not be as
cold as the previous two nights with lows in the upper 30s in SE
GA, low-to-mid 40s in NE FL, and upper 40s to near 50 at the
coast.

.LONG TERM [Sunday Through Thursday]...

High pressure will continue to be the dominant feature in our
weather pattern through the long term. The high pressure ridge
will continue to slowly shift to the southeast while gradually
weakening. Dry weather and increasing temperatures are expected
through the period. As the high shifts into the Atlantic, flow
will shift to be southerly, which will bring temperatures up and
increase humidity. Highs are expected to reach back into the 80s
by Tuesday, and the next chance for rain will be late next week as
a cold front approaches late Thursday into Friday. Cloud cover
will begin to increase ahead of the front Wednesday and Thursday.

.MARINE...

WNW to NNW winds 15-21 kts were reported over the adjacent coastal
waters this evening with combined seas 3-6 ft. As winds veer more
NNE after midnight, stronger and cold air advection continues,
winds will increase to 20-25 kts with occasional gusts to gale
force. Combined seas were trending about 1-2 ft lower this evening
due to offshore flow, so adjusted for recent trends, but still
expect heights to build 7-9 ft Friday morning.

Rip Currents: High risk likely Friday for NE FL beaches. Moderate
risk is expected for SE GA beaches at this time. Breaker heights
of 4-6 ft are expected for portions of the St. Johns and Flagler
county with the potential for a few 7 ft breakers at times, just
near High Surf Advisory levels.

.FIRE WEATHER...

Elevated transport winds tonight will cause high nighttime dispersions
greater than 10 units. Winds will decrease slightly Friday, but
elevated fire danger will continue due to min relative humidities at
critical values in the 20s and transport winds 15-20 knots. Locally
high dispersions 75-85 are also possible where winds remain elevated.
Red flag warnings not expected due to high soil moisture values. Late
Friday night into early Saturday morning inland frost will be
possible in SE GA and the Suwannee Valley as lows dip into the
lower 30s. Decreasing winds expected Saturday as high pressure
settles overhead. Min relative humidity values expected to
increase in NE FL on Saturday, but remain at critical values in
the 20s in SE GA.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  58  32  66  36  72 /   0   0   0   0   0
SSI  56  43  61  46  68 /   0   0   0   0   0
JAX  58  38  64  44  71 /   0   0   0   0   0
SGJ  57  47  64  50  68 /   0   0   0   0   0
GNV  62  36  69  42  73 /   0   0   0   0   0
OCF  64  38  71  45  76 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 11 AM EDT Saturday for Waters from
     Fernandina Beach to St. Augustine FL from 20 to 60 NM-
     Waters from St. Augustine to Flagler Beach FL from 20 to 60
     NM.

     Small Craft Advisory until 2 AM EDT Saturday for Coastal waters
     from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM.

     Small Craft Advisory until 5 PM EDT this afternoon for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:46 AM EDTRip Current StatementJAXCamden, Glynn41 hr
Apr 2, 2:49 AM EDTFrost AdvisoryJAXAtkinson, Brantley, Camden, Charlton, Clinch, Echols and 2 more30 hr

Nearby

Freeze Warnings in Georgia, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.